MAUDE Adverse Event Report: SMITH+NEPHEW LYON SCREWDRIVER TORX T7

SMITH+NEPHEW LYON SCREWDRIVER TORX T7
Model Number 219127ND
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during removal surgery of a hallu-lock plate, a screwdriver torx t7 broke off.No piece fell into the patient.The surgery was completed, after a non-significant delay, but it is unknown how.No other injuries were reported.
 
Additional Manufacturer Narrative
Additional information: h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the product has been received at the aus site for evaluation.And photographs have been attached.The complaint was confirmed.The following investigative actions were performed.Refer to the respective tasks for further detail.- complaint history review: the complaint history review identify four previous similar reported event for this device and the forth for the same product lot.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.- risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.- dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.- capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.- the complaint alleges no injury to the patient.According to risk management documentation for the hallulock instruments, application of excessive mechanical forces or improper check prior to the use are identified as failure mode which could result in breakage of the hallu lock driver.- visual inspection: visual evaluation of the ao star shape screwdriver t7 found that the prongs on the reusable instrument were damaged and broken off, the reported event was confirmed.The complaint alleges that there was a non-significant delay.No other patient injuries were reported.Visual evaluation of the ao star shape screwdriver t7 found that the prongs on the reusable instrument were damaged and broken off, the reported event was confirmed.The ao star shape screwdriver t7 is a reusable instrument expected to be used across multiple surgeries.The star shaped screwdriver is used several times throughout a surgery to install multiple screws and lock-screws.Per the surgical technique, the screwdriver is also used to chamfer the drill holes.This frequent use could cause the tip of the instrument, which interfaces with the screwcaps, to wear and break.Additionally, subjecting the screws to excessive torque could cause the screwdriver to be damaged.The complaint alleges that during removal surgery of a hallu-lock plate, ao star shape screwdriver t7 broke off.Visual evaluation identified some bending on the remaining prongs but could not determine a definitive root cause.Potential root causes include wear due to normal use and excessive torque.Based on this investigation, the need for corrective action is not indicated as no non-conformances or product deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
SCREWDRIVER TORX T7
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH+NEPHEW LYON
immeuble sequoia 2
97 alle alexandre borodine.
saint priest rhone 69800
FR  69800
Manufacturer (Section G)
SMITH+NEPHEW LYON
immeuble sequoia 2
97 alle alexandre borodine.
saint priest rhone 69800
FR   69800
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16924656
Report Number3002952164-2023-00003
Device Sequence Number6805335
Product Code HXX
UDI-Device Identifier10381780052227
UDI-Public10381780052227
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219127ND
Device Catalogue Number219127ND
Device Lot NumberFTL6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown